What to do if husband has terrible reaction to antidepressents, but his doctor is nowhere to be found? Posted on March 22, 2011
My husband has been on Celexa for borderline Obsessive Compulsive Disorder and depression since 2008. My husband was in jail in November-January of 2010/2011, and at this time his Celexa become less effective and obsessive thoughts returned. He was moved to a half way house in January and took a 21 day alcohol rehabilitation program at the Center for Alcohol and Drug Services. While in the rehabilitation program, he spoke to a therapist who decided to switch him from Celexa to Wellbuterin and Trazadone (neither are meant for treating OCD). She weaned him off the Celexa by cutting the dose in half and giving him half the dose of Wellbuterin. Two weeks later, she removed Celexa completely and started Trazadone. Today is Tuesday, March 22nd. I have been calling the Center for Alcohol and Drug Services since Thur Mar 10th trying to reach the therapist that prescribes medication because my husband's symptoms got worse and worse. I called March 10th because he was getting depressed, dizzy and having intrusive thoughts. I was told the therapist was only in the office on Tuesdays and Wednesdays. During that weekend, my husband continued to get worse, so I tried calling the CADS and letting them know the situation was an emergency and he needed to talk to the therapist immediately. No help. I called on Tue, Mar 15 (the day she was suppose to be available). I was told the therapist was on vacation and would not be available all week. I let them know this is unacceptable and that my husband is having a bad reaction to the medication she prescribed. I asked for a back-up therapist or if they could contact therapist, they said no. I called the halfway house and they said there is nothing they could do without talking to the therapist. NOBODY will even let my husband talk to a different doctor since he didn't have insurance. It's Tue. March 22nd and NO THERAPIST has called. My husband is having panic attacks, death thoughts, depressed, dizzy, and OCD is out of control.
Click to View More Answers: